MAUDE Adverse Event Report: Abbott Ireland Diagnostics Division Alinity I Free T4 Reagent Kit; Radioimmunoassay, free thyroxine

Abbott Ireland Diagnostics Division Alinity I Free T4 Reagent Kit; Radioimmunoassay, free thyroxine
Catalog Number 07P70-20
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported discrepant results for multiple assays generated by the alinity i processing module for a 36-year-old female patient.These results were inconsistent with those obtained on the roche and beckman platforms and were not aligned with the patient¿s clinical presentation.The following data were provided: alinity i total ¿-hcg: sample id (b)(6) : (b)(6)2026 alinity initial result = 93.43 miu/ml (positive), repeat result = 80.24 miu/ml (positive) external laboratory (roche) = 0.200 iu/l (negative).(b)(6)2026 sample id: (b)(6) (new draw) alinity result = 93.08 miu/ml (positive) external laboratory (beckman) result = 0.14 miu/ml.The patient underwent an ultrasound examination, which was negative for pregnancy.Mounjaro therapy was discontinued when pregnancy was suspected following the positive ¿-hcg result and restarted at the end of (b)(6) 2026.Alinity i tsh (reference range: 0.35 to 4.94 ¿iu/ml) sample id (b)(6) : (b)(6)2026 alinity initial result = 18.1427 miu/ml, repeat result = 19.24 miu/ml external laboratory (roche)= 0.005 µiu/ml.(b)(6)2026 sample id: (b)(6) (new draw) alinity result = 18.0864 miu/ml external laboratory (beckman) result = 0.60 µiu/ml.Historical results for tsh: (b)(6) 2025 tsh result = 1.04 mu/l (b)(6)r 2025 tsh result = 47.69 miu/l.Alinity i free t4 (reference range: 9.01 to 19.05 pmol/l) sample id (b)(6) : (b)(6)2026 alinity initial result = 18.25 pmol/l, repeat result = 25.98 pmol/l external laboratory (roche)= 29.5 pmol/l.(b)(6)2026 sample id: (b)(6) (new draw) alinity result = 17.66 pmol/l external laboratory (beckman) result = 1.70 ng/dl.Alinity i prolactin (reference range for female: 5.18 to 26.53 ng/ml) sample id (b)(6) : (b)(6)2026 alinity initial result = 50.15 ng/ml, repeat result = 43.96 ng/ml external laboratory (roche)= 21.4 ng/ml.(b)(6)2026 sample id:(b)(6) (new draw) alinity result = 45.79 ng/ml external laboratory (beckman) result = 40.23 ng/ml.Medical history: gastric sleeve surgery (2014 and 2021) obesity history of prediabetes amenorrhea for approximately one year.The patient was diagnosed with hypothyroidism in (b)(6) 2026 due to persistently elevated tsh results.A recent thyroid ultrasound showed no significant abnormalities.Tsh results remained elevated on the alinity platform despite multiple thyroxine dose adjustments.Thyroxine therapy started on (b)(6)2026 at 50 mcg/day and repeated dose escalation up to 300 mcg/day due to persistently elevated tsh results.Pituitary mri findings were reported as normal.There was no patient harm reported.Anti-tpo and anti-tg antibodies were negative.No further impact to patient management was reported.Update: on (b)(6)2026, the customer provided additional information.The patient sample underwent additional testing using peg 6000 (polyethylene glycol 6000) precipitation to investigate potential sample-specific interference.Following peg treatment, the tsh result was 1.4055 miu/l and the total ¿-hcg result was <4.60 miu/ml (negative).
 
Additional Manufacturer Narrative
Section b5 - describe event or problem: this section was updated with additional information.Section h6: medical device problem code: this was corrected from a090813 to a090809.Section h6 - health effect - impact code: this was corrected from f26 to f10.The data and information provided by the customer were reviewed and support the complaint issue.A review of tracking and trending did identify an increase in complaints for the alinity i free t4 assay (list number 07p70); however, no trends were identified for lot 86120ud00.The overall performance of the alinity i free t4 reagents in the field was reviewed using worldwide data.The review shows that the result for the median population for lot number 86120ud00 is within established limits, indicating the reagent lot is performing acceptably in the field.A review of the device history record did not identify any non-conformances, potential non-conformances or deviations with lot number 86120ud00 and the complaint issue.A review of labeling was performed and found to sufficiently address the customer¿s issue.Based on our investigation, no systemic issue or deficiency was identified with the alinity i free t4 reagent, lot number 86120ud00.

Brand Name
Alinity I Free T4 Reagent Kit
Common Device Name
Radioimmunoassay, free thyroxine
Manufacturer (Section D)
Abbott Ireland Diagnostics Division
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
Abbott Ireland Diagnostics Division
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
+49()6122582960
MDR Report Key50763362
Report Number3005094123-2026-00455
Device Sequence Number9224770
Product Code CEC
UDI-Device Identifier00380740121815
UDI-Public(01)00380740121815(17)270316(10)86120UD00
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K173122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07P70-20
Device Lot Number86120UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2026
Initial Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY I PROCESSING MODU, 03R65-01, (b)(6)
Patient Age36 YR
Patient SexFemale